I have only been on HCTZ for about 2.5 months now. I am on 12.5MG. I had mildly elevated BP. In Dr.'s office it was 140/95. Never had any issues with BP before. Always low end of normal. I am a 44 yr old female, I do need to loose some weight and I smoke.
Since I have been on the HCTZ, I have been experiencing terrible muscle pain and weakness, especially in my right arm. Hurts to even lift a coffee mug! It seems to be getting worse..spreading to other arm and legs. Hurts so bad to move.
Has anyone experienced this type of issue? My Dr. just pooh poohs it...
I plead with you to stop smoking & lose the weight rather than get on this Merry-go-round of b/p meds & possibily serious reactions.
My hands, knees, upper arms, & bones have been damaged from a b/p med. No matter how hard it is to get off of cigs, it doesn't compare with having to contend everyday with a damaged body. It can change your lifestyle & plans like you wouldn't believe!!!
As far as HCTZ, I would first look at low potassium even though you are on a low dose of HCTZ. Look up potassium rich foods but don't take potassium supplements unless your Dr. says you need too.
HCTZ is one of the drugs that can cause a drug induced Lupus reaction like the one I had with Cozaar. I got the bone pain first-in my wrists. Then the shoulder & arm pain-very intense. My hands, knees & ankles swelled & didn't go back down for 3 months. I now have to wear elastic bandage to do any walking other than going to the bathroom.
If your symptoms are from hctz, you should know that those of us who are prone to drug reactions often have them with many drugs we try.
Prevention is worth a pound of cure especially when there isn't a cure as in my knee damage. You can do it.
BTW it is easier to lose weight before going on b/p meds than after because of what the pills do to our bodies. Take care. Fam